I took phenytoin 150mg 3x a day from nov 2004-oct 2005 before starting this medication I seemed alot smarter I read some old writtings i did before my first seizure in nov 2004 and before i started the phenytoin, I seem to have bad memory problems now ,trouble staying asleep longer than 4hrs, anxiety, and difficult speaking sometimes when im sleepy/ tired, has anyone felt the same way as i do if the seizure caused some type of pernament long term side affects or was it the phenytoin i took for 11 months that did it ?My first seizure was induced by difficultly speaking /stress so maybe i didnt have electricity problems in my brain?
22 Dec 2012
I am also an epileptic(58 yrs.) and i took phenytoin when i was a child, also about 20 yrs ago.It caused my gums to soften so much that i needed to rub salt on them and wear braces to move my teeth back into place.AS for memory loss, it should be temporary,other long term side effects include osteoporosis,nerve damage, insomnia.If these continue to be bothersome, i would strongly suggest that you check w/your neuro. As for me ,i have been on Depacote 500mg 3x daily & Tegretol 200mg 4x daily w/ excellent results. I hope that this helps in your search.May you have better health in the new year.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... question. Because I have been on Dilantin for so long & its worked great have any of you changed to another seizure med that works just as ...
3 answers • 15 Aug 2011
I am on dilantin and klonopin for temporal lobe epilepsy. I have a history of depression and panic attacks. My medic. have worked well in controlling ...
3 answers • 18 Aug 2011
That was like 15 years ago never had another one, she fell not to long ago and went in the hospital she was having problems walking.What i would like ...
1 answer • 19 Mar 2012
Have no family history--- am trying to find my birth mother... to no avail, YET. Have had several small seizures and one grand mal one in April of ...
7 answers • 8 Aug 2013
... meds in combination. If so how do they work in your case and what side effects do you experience. I have been on Dilantin and phenobarbital for ...
3 answers • 23 Sep 2014